Alert archive / Colorado / Freeze Watches in 2012

Freeze Watch 4, NWS Pueblo, CO

October 7, 201212 counties in Colorado

NWS Pueblo, CO issued this freeze watch at Oct 7, 2012, 4:15 AM MDT for 12 counties in Colorado. It took effect at Oct 8, 2012, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 7, 2012, 4:15 AM MDT (10:15 UTC)
In effect from
Oct 8, 2012, 12:00 AM MDT
Expired
Oct 7, 2012, 2:32 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 49 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WWUS75 KPUB 071015
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
415 AM MDT SUN OCT 7 2012

COZ089-095-096-098-071615-
/O.NEW.KPUB.FZ.A.0004.121008T0600Z-121008T1500Z/
/O.CON.KPUB.HZ.W.0001.000000T0000Z-121007T1500Z/
CROWLEY COUNTY-WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...ORDWAY...OLNEY SPRINGS...EADS...SHERIDAN LAKE...LAMAR
415 AM MDT SUN OCT 7 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING. A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT
THIS MORNING. 

* LOCATION...CROWLEY...KIOWA...AND PROWERS COUNTIES.

* TEMPERATURES...ALTHOUGH SUB FREEZING TEMPERATURES HAVE NOT YET
  DEVELOPED OVER MOST OF THE AREA...THEY ARE STILL POSSIBLE
  THROUGH SUNRISE THIS MORNING. EVEN COLDER TEMPERATURES IN THE
  20S TO AROUND 30 ARE POSSIBLE EARLY MONDAY MORNING.

* IMPACT...THESE TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED
  VEGETATION. THEY MAY ALSO FREEZE EXPOSED PIPES AND IRRIGATION
  SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ083-086>088-093-094-097-099-071615-
/O.NEW.KPUB.FZ.A.0004.121008T0600Z-121008T1500Z/
/O.CON.KPUB.FZ.W.0004.000000T0000Z-121007T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG...
TRINIDAD...LA JUNTA...ROCKY FORD...BRANSON...KIM...LAS ANIMAS...
SPRINGFIELD...WALSH
415 AM MDT SUN OCT 7 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

* LOCATION...PUEBLO...EASTERN FREMONT...HUERFANO...LAS ANIMAS...
  OTERO...BENT...AND BACA COUNTIES.

* TEMPERATURES...ALTHOUGH SUB FREEZING TEMPERATURES HAVE NOT YET
  DEVELOPED OVER MOST OF THE AREA...THEY ARE STILL POSSIBLE
  THROUGH SUNRISE THIS MORNING. EVEN COLDER TEMPERATURES IN THE
  20S TO AROUND 30 ARE POSSIBLE EARLY MONDAY MORNING.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION.  THEY MAY ALSO FREEZE EXPOSED PIPES AND IRRIGATION
  SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ069>071-084-085-071500-
/O.CON.KPUB.HZ.W.0001.000000T0000Z-121007T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS
415 AM MDT SUN OCT 7 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

* LOCATION...EL PASO COUNTY AND THE SAN LUIS VALLEY.

* TEMPERATURES...WIDESPREAD SUB FREEZING TEMPERATURES IN THE 20S
  TO AROUND 30 HAVE DEVELOPED OVER THE AREA. THESE READINGS ARE
  EXPECTED TO CONTINUE THROUGH SUNRISE THIS MORNING. THIS WILL
  RESULT IN A HARD FREEZE.

* IMPACT...THESE TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED
  VEGETATION. THEY MAY ALSO FREEZE EXPOSED PIPES AND IRRIGATION
  SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
2 follow-up statements
688 
WWUS75 KPUB 071452
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
852 AM MDT SUN OCT 7 2012

COZ089-095-096-098-072100-
/O.EXP.KPUB.HZ.W.0001.000000T0000Z-121007T1500Z/
/O.CON.KPUB.FZ.A.0004.121008T0600Z-121008T1500Z/
CROWLEY COUNTY-WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...ORDWAY...OLNEY SPRINGS...EADS...SHERIDAN LAKE...LAMAR
852 AM MDT SUN OCT 7 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...
...HARD FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE HARD FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING. 


* LOCATION...CROWLEY...KIOWA...AND PROWERS COUNTIES.

* TEMPERATURES...PERSISTENT CLOUD COVER KEPT TEMPERATURES JUST
  ABOVE FREEZING FOR MOST AREAS THIS MORNING. HOWEVER...CLEARING
  SKIES WILL LIKELY LEAD TO COLDER TEMPERATURES TONIGHT WITH
  READINGS POSSIBLY DROPPING INTO THE 20S TO AROUND 30 BY EARLY MONDAY
  MORNING.

* IMPACT...THESE TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED
  VEGETATION. THEY MAY ALSO FREEZE EXPOSED PIPES AND IRRIGATION
  SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ083-086>088-093-094-097-099-072100-
/O.EXP.KPUB.FZ.W.0004.000000T0000Z-121007T1500Z/
/O.CON.KPUB.FZ.A.0004.121008T0600Z-121008T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG...
TRINIDAD...LA JUNTA...ROCKY FORD...BRANSON...KIM...LAS ANIMAS...
SPRINGFIELD...WALSH
852 AM MDT SUN OCT 7 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING.

* LOCATION...PUEBLO...EASTERN FREMONT...HUERFANO...LAS ANIMAS... 
  OTERO...BENT...AND BACA COUNTIES. 

* TEMPERATURES...PERSISTENT CLOUD COVER KEPT TEMPERATURES JUST
  ABOVE FREEZING FOR MOST AREAS THIS MORNING. HOWEVER...CLEARING
  SKIES WILL LIKELY LEAD TO COLDER TEMPERATURES TONIGHT WITH
  READINGS POSSIBLY DROPPING INTO THE 20S TO AROUND 30 BY EARLY
  MONDAY MORNING.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. THEY MAY ALSO FREEZE EXPOSED PIPES AND IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ069>071-084-085-071600-
/O.EXP.KPUB.HZ.W.0001.000000T0000Z-121007T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS
852 AM MDT SUN OCT 7 2012

...HARD FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE HARD FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. 


* LOCATION...EL PASO COUNTY AND THE SAN LUIS VALLEY.

* TEMPERATURE...TEMPERATURES WILL CONTINUE TO RISE ABOVE FREEZING
  THROUGH MID MORNING. THUS THE FREEZE WARNING WILL BE ALLOWED TO
  EXPIRE.

* IMPACT...TEMPERATURES IN THE 20S THIS MORNING ACROSS A
  WIDESPREAD PORTION OF THE AREA HAS LIKELY BROUGHT AN END TO THE
  GROWING SEASON.  

$$
406 
WWUS75 KPUB 072032
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT SUN OCT 7 2012

COZ083-086>089-093>099-080245-
/O.UPG.KPUB.FZ.A.0004.121008T0600Z-121008T1500Z/
/O.NEW.KPUB.FZ.W.0005.121008T0600Z-121008T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
232 PM MDT SUN OCT 7 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 


* LOCATION...PUEBLO...EASTERN FREMONT...HUERFANO...LAS ANIMAS... 
  CROWLEY...OTERO......KIOWA...BENT...PROWERS...AND BACA COUNTIES. 

* TEMPERATURES...CLEARING SKIES WILL ALLOW TEMPERATURES TO DIP
  BELOW FREEZING TONIGHT...AS READINGS FALL INTO THE UPPER 20S AND
  LOWER 30S. SOME AREAS MAY EXPERIENCE A HARD FREEZE AS
  TEMPERATURES DROP INTO THE LOWER TO MID 20S...PARTICULARLY IN
  THE COLD POCKETS SUCH AS IN AND AROUND THE PUEBLO AIRPORT AND
  AROUND LAMAR.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED
  VEGETATION. THEY MAY ALSO FREEZE EXPOSED PIPES AND IRRIGATION
  SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze watch went out at Oct 6, 11:28 PM MDT, 4 hours 47 minutes earlier.

Area forecast discussion, Oct 6, 11:28 PM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1128 PM MDT SAT OCT 6 2012

.AVIATION...FOG AND LOW CLOUDS SLOW TO DEVELOP THIS EVENING AS
POCKET OF DRIER SURFACE AIR OVER THE PLAINS WAS KEEPING T/TD
SPREADS IN THE 5-7F RANGE. WINDS HAVE BEEN SLOWLY SWINGING AROUND
TO THE S-SE AS OF 05Z AS SURFACE HIGH PRESSURE CONTINUES TO DROP
SOUTH THROUGH THE PLAINS...SUSPECT THIS WEAK SRLY FLOW WILL ACT TO
GRADUALLY LOWER THE CLOUD HEIGHTS AROUND KCOS THROUGH THE
NIGHT...AND SOME PATCHY FOG WILL BEGIN TO DEVELOP BY 09Z...ESPECIALLY
NORTH OF THE TERMINAL. MODEL SOUNDINGS SUGGEST SATURATED LAYER
NEAR THE SURFACE NEVER BECOMES DEEP ENOUGH FOR MUCH PRECIP OTHER
THAN SOME FLURRIES...SO REMOVED THE -FZDZ MENTION FROM BOTH KPUB
AND KCOS TAFS AND KEPT VISIBILITY MVFR OR BETTER FOR THE REMAINDER
OF THE NIGHT. SHORT RANGE MODELS SUGGEST VERY WEAK S-SE WINDS END
QUICKLY DURING THE MORNING...WHICH SHOULD LEAD TO GRADUAL CLEARING
OVER THE PLAINS 15Z-16Z. LAST AREAS TO CLEAR WILL BE LOWER ARK
VALLEY EAST OF KPUB...WHERE STRATUS COULD HANG ON UNTIL 16-18Z IN
SPOTS. ONCE CLOUDS CLEAR BY LATE MORNING...EXPECT VFR CONDITIONS
THROUGH THE REMAINDER OF SUNDAY INTO SUNDAY NIGHT. AT KALS...HIGH
CLOUDS SHOULD KEEP ANY FOG PATCHY AND SHALLOW...AND WILL KEEP THE
TAF VFR THROUG THE NIGHT AND EARLY MORNING SUNDAY. --PETERSEN

&&

.PREV DISCUSSION... /ISSUED 340 PM MDT SAT OCT 6 2012/

SHORT TERM...
(TONIGHT AND SUNDAY)

UPPER TROF CONTINUES TO EXIT NORTHEAST CO INTO THE CENTRAL PLAINS
THIS AFTERNOON AND IS SENDING ANOTHER NORTHERLY SURGE THROUGH THE
EASTERN CO PLAINS.  BOUNDARY IS FAIRLY WELL DEFINED ON KPUX RADAR
WITH BAND OF SHOWERS DEMARCATING THE LEADING EDGE OF THIS SURGE
BEHIND EXITING TROF.  THINNING STRATUS DECK WILL FILL BACK IN THIS
EVENING AS LOW LEVEL WINDS SHIFT AROUND FROM THE EAST AND NEXT
TRAILING SHORTWAVE DROPS IN FROM THE NORTHWEST AFTER MIDNIGHT.
TRAILING SYSTEM DOESNT APPEAR AS STRONG AS THE PREVIOUS...BUT TRACK
IS MORE FAVORABLE TO BRING SOME LIGHT SNOW FOR THE SE MTS.  MOISTURE
DEEPENS WITH TEMPS A LITTLE COLDER AT THE TOP OF THE SATURATED LAYER
TODAY VS YESTERDAY (-10C AS COMPARED TO -8C YESTERDAY)...AND
SATURATED LAYER APPEARS A LITTLE DEEPER AS WELL.  THIS SHOULD HELP
DRIVE EASTERLY WINDS THROUGH THE PASSES OF THE SANGRES WITH COLD AIR
POURING INTO THE SAN LUIS VALLEY AFTER 00Z.  WITH SOME LIFT COMING
ACROSS...THINK WE WILL SEE ANOTHER ROUND OF LIGHT RAIN/SNOW...
DRIZZLE/FREEZING DRIZZLE MIX FOR THE LOWER EASTERN SLOPES OF THE SE
MTS/ADJACENT I-25 CORRIDOR.  STILL DOESN'T LOOK LIKE MUCH IN THE WAY
OF ACCUMULATIONS...BUT COULD SEE ANYWHERE FROM A TRACE TO 2
INCHES...WITH HIGHEST AMOUNTS ALONG THE LOWER EAST FACING SLOPES.

OF EQUAL CONCERN TONIGHT WILL BE THE TEMPERATURES WHICH WILL LIKELY
DIP BELOW FREEZING FOR MOST OF THE SE PLAINS AND SAN LUIS VALLEY.
HOW COLD IT GETS WILL DEPEND ON THE AMOUNT OF CLEARING THAT TAKES
PLACE...WITH LOCATIONS FARTHEST TO THE NORTH AND EAST MOST LIKELY TO
CLEAR OUT SOONEST.  WITH H7 TEMPS A COUPLE DEGREES COLDER THAN
YESTERDAY...IT STILL LOOKS FAVORABLE FOR A HARD FREEZE FOR EL PASO
COUNTY...AS WELL AS NORTHEAST PORTIONS OF THE SE PLAINS.  HOWEVER
CLOUD COVER TO THE SOUTHWEST OF THIS AREA...INCLUDING
PUEBLO...EASTERN FREMONT...OTERO...BACA...BENT...LAS ANIMAS...AND
HUERFANO COUNTIES MAY END UP HOLDING TEMPS UP A FEW DEGREES.  HARD
FREEZE (28 DEGREES OR LOWER FOR 2 HRS OR MORE) LOOKS A LITTLE MORE
DOUBTFUL...AND WILL DOWNGRADE FROM A HARD FREEZE WARNING TO A FREEZE
WARNING FOR THOSE AREAS.  THE SAN LUIS VALLEY COULD GO EITHER
WAY...BUT WITH A BETTER SHOT OF CLEARING SKIES...WILL KEEP THE HARD
FREEZE WARNING OUT FOR THIS AREA.

MOISTURE SHALLOWS OUT IN MODEL SOUNDINGS FROM NORTH TO SOUTH EARLY
TOMORROW MORNING AS UPPER TROF DROPS SOUTHWARD THROUGH THE REGION
AND FLOW ALOFT BECOMES MORE NORTHWESTERLY.  SHOULD SEE SOME LIGHT
NORTHWESTERLY WINDS SPREAD SOUTHEASTWARD OFF THE PALMER DIVIDE AND
SE MTS...WHICH WILL ERODE CLOUD COVER AWAY FROM THE PIKES PEAK
REGION AND LOWER EASTERN SLOPES THROUGH 16Z. CAN'T RULE OUT SOME
MORNING FLURRIES ALONG THE SOUTHERN SANGRES/NM BORDER AREA...WITH
FOG/LIGHT FREEZING DRIZZLE FARTHER NORTH ALONG THE I-25 CORRIDOR
FROM WALSENBURG TO KCOS UNTIL THEN.  HOWEVER COVERAGE SHOULD
DECREASE QUICKLY BY MID TO LATE MORNING.  REST OF THE AFTERNOON
LOOKS DRY WITH CLEARING SKIES FOR SOUTHERN AREAS AS THE DAY
PROGRESSES.  WARM UP TOMORROW WILL BE SLOW WITH WINDS REMAINING
FAIRLY LIGHT...LIMITING MIXING.  HAVE GONE TOWARDS THE LOW SIDE OF
GUIDANCE VALUES FOR HIGHS ON THE PLAINS TOMORROW. -KT

LONG TERM...
(SUNDAY NIGHT THROUGH NEXT SATURDAY)

GENERALLY TRANQUIL AND WARMER METEOROLOGICAL CONDITIONS ON TAP OVER
THE FORECAST DISTRICT FROM MONDAY INTO THURSDAY AFTERNOON AS UPPER
RIDGING RETURNS TO THE REGION.

LONGER TERM METEOROLOGICAL CHALLENGE FOCUS SHOULD THEN BE REALIZED
FROM THURSDAY NIGHT INTO AT LEAST FRIDAY NIGHT/SATURDAY MORNING
AS LONGER TERM COMPUTER SIMULATIONS INDICATE THAT A RELATIVELY
VIGOROUS AND QUICK MOVING CLOSED UPPER LOW LOCATED OVER/NEAR SOUTHERN
CALIFORNIA AT 00Z FRIDAY SHIFTS INTO THE EASTERN UTAH/WESTERN
COLORADO REGION BY 00Z SATURDAY AND THEN MOVES WELL NORTHEAST OF
THE CWFA BY 00Z SUNDAY.

AT THIS TIME...WILL TREND/DEPICT UNSETTLED METEOROLOGICAL
CONDITIONS OVER THE FORECAST DISTRICT FROM LATER THURSDAY INTO
THE FRIDAY NIGHT/SATURDAY MORNING TIME-FRAME.

INCREASED PRECIPITATION CHANCES ARE ANTICIPATED DURING THIS
TIME-FRAME IN COMBINATION WITH GUSTY WINDS AT TIMES. IN
ADDITION...IF PARAMETERS FALL INTO PLACE...HEAVY SNOW MAY BE
ALSO NOTED...ESPECIALLY OVER AREAS SUCH AS THE SOUTHWESTERN AND
CENTRAL MOUNTAINS AND TO A LESSER DEGREE OVER THE REMAINING
MOUNTAIN AREAS...ESPECIALLY FROM THURSDAY NIGHT INTO FRIDAY
NIGHT/SATURDAY MORNING.

IN ADDITION TO THE POTENTIAL FOR INCREASED PRECIPITATION
CHANCES...GUSTY WINDS AND HIGHER ELEVATION SNOW...THERE ALSO
APPEARS TO BE AN ELEVATED RISK OF SEVERE THUNDERSTORM ACTIVITY
OVER EASTERN SECTIONS OF THE FORECAST DISTRICT FROM FRIDAY INTO
FRIDAY NIGHT AS PROJECTED CAPES/LIS OF 1000+ J/KG AND -5C
RESPECTIVELY COMBINE WITH 0 TO 6 KM BULK SHEAR VALUES OF 60+ KNOTS
AT TIMES. AS ALWAYS...WFO PUEBLO WILL CONTINUE TO MONITOR FOR ALL OF
THESE POTENTIAL METEOROLOGICAL CONDITIONS AS THIS POTENTIAL UPPER
STORM SYSTEM THREATENS THE CWFA BY LATER NEXT WEEK.

FINALLY...MAXIMUM AND MINIMUM TEMPERATURES GENERALLY RUNNING NEAR
TO SLIGHTLY ABOVE SEASONAL EARLY TO MID OCTOBER AVERAGES ARE
ANTICIPATED DURING THE LONGER TERM.

AVIATION...

MVFR CIGS WILL DROP BACK INTO THE IFR CATEGORY FOR KCOS AND KPUB
THIS EVENING...WITH CIGS/VIS LOWERING INTO THE LIFR CATEGORY FOR
KCOS AFTER 06Z.  ANOTHER ROUND OF LIGHT RAIN/SNOW...DRIZZLE/FREEZING
DRIZZLE WILL BE POSSIBLE TONIGHT AS ANOTHER TROF DROPS IN FROM THE
NORTH ACROSS THE REGION.  THIS SYSTEM WILL HAVE A BETTER CHANCE OF
PRODUCING SOME LIGHT ACCUMULATIONS FOR THE WET MOUNTAINS AND SANGRE
DE CRISTOS AS WELL AS THE PIKES PEAK REGION TONIGHT.  FOR THE TAF
SITES...ACCUMS SHOULD BE NEGLIGIBLE AS THE WARM GROUND WILL MELT MOST
OF WHAT FALLS.  HOWEVER COLD SURFACES MAY EXPERIENCE SOME ICE
DEPOSITION AGAIN TONIGHT...ESPECIALLY AT KCOS.  CLEARING WILL SPREAD
OFF THE MOUNTAINS INTO THE KCOS/KPUB AREAS AROUND 16Z WITH VFR
CONDITIONS EXPECTED THERE-AFTER.  MEANWHILE...KALS WILL SEE VFR
CONDITIONS THROUGH THE NIGHT WITH GUSTY EAST WINDS CONTINUING
THROUGH THE EARLY EVENING HOURS BEFORE WINDS DECREASE LATER IN THE
EVENING.  THERE IS THE POSSIBILITY FOR SOME PATCHY FOG AROUND KALS
AROUND 13-15Z...BUT PROBABILITY APPEARS TOO LOW AT THIS POINT TO
MENTION IN TAF. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HARD FREEZE WARNING UNTIL 9 AM MDT SUNDAY FOR COZ069>071-084-085-
089-095-096-098.

FREEZE WARNING UNTIL 9 AM MDT SUNDAY FOR COZ083-086>088-093-094-
097-099.

&&

10/06
Hazardous weather outlook, Oct 6, 3:30 PM MDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT SAT OCT 6 2012

COZ058>089-093>099-072130-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
330 PM MDT SAT OCT 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HARD FREEZE IS EXPECTED TONIGHT ACROSS EL PASO...CROWLEY...
KIOWA...AND PROWERS COUNTIES AND THE SAN LUIS VALLEY. TEMPERATURES IN
THESE AREAS WILL FALL INTO THE 20S FOR AN EXTENDED PERIOD OF TIME
OVERNIGHT...BRINGING AN END TO THE GROWING SEASON.

ACROSS THE REMAINDER OF THE SOUTHEAST PLAINS INCLUDING PUEBLO...
EASTERN FREMONT...OTERO...BENT...HUERFANO...LAS ANIMAS...AND BACA
COUNTIES...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING...BUT
MAY NOT BE AS COLD AS LOCATIONS TO THE NORTH AND EAST. CLOUD COVER
SHOULD HELP INSULATE THE AREA WITH TEMPERATURES FALLING INTO THE
UPPER 20S AND LOWER 30S BY EARLY SATURDAY MORNING...WHICH CAN
STILL CAUSE DAMAGE TO CROPS.

ANOTHER ROUND OF LIGHT RAIN...SNOW...DRIZZLE AND FREEZING DRIZZLE
WILL DEVELOP ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS
TONIGHT. LOCAL ACCUMULATIONS WILL RANGE FROM A TRACE TO 2 INCHES
ALONG THE LOWER EAST FACING SLOPES OF PIKES PEAK...THE WETS AND
SANGRE DE CRISTO MOUNTAINS. FREEZING DRIZZLE AND FOG MAY REDUCE
VISIBILITIES ALONG INTERSTATE 25 AND CAUSE ICE ACCUMULATION ON
COLD SURFACES SUCH AS WIND SHIELDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FREEZING TEMPERATURES WILL PERSIST FOR ALL OF THE EASTERN PLAINS AND THE
SAN LUIS VALLEY THROUGH 9 AM SUNDAY MORNING. SOME AREAS OF FOG
AND FREEZING DRIZZLE ACROSS THE I-25 CORRIDOR WILL GRADUALLY
DIMINISH THROUGH MID MORNING WITH CLEARING SKIES BY AFTERNOON.

THE NEXT SYSTEM TO IMPACT THE AREA WILL ARRIVE THURSDAY AND FRIDAY
SPREADING ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS
ON THURSDAY...AND ACROSS THE PLAINS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE ACROSS THE EAST FACING SLOPES OF THE SOUTHEAST
MOUNTAINS AND ADJACENT PLAINS TONIGHT.

31/77

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 2:32 PM MDTFreeze WarningPUBBaca, Bent, Crowley, Custer, Fremont, Huerfano and 6 more18 hr

Nearby

Freeze Watches in Colorado, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.